Alert archive / New York / Lake Effect Snow Warnings in 2005

Lake Effect Snow Warning 8, NWS Buffalo, NY

December 20, 2005Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow warning at Dec 20, 2005, 10:49 AM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2005, 10:49 AM EST (15:49 UTC)
Expired
Dec 21, 2005, 5:00 AM EST
In force
18 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 201549
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1049 AM EST TUE DEC 20 2005

...SNOW AND BLOWING SNOW TO IMPACT WESTERN NEW YORK AND THE
GENESEE VALLEY THIS AFTERNOON AND EVENING... 
...MORE LAKE EFFECT SNOW TO AFFECT THE NORTH COUNTRY...
 
.A COLD FRONT LOCATED JUST NORTH OF LAKE ONTARIO THIS MORNING WILL
DROP SOUTH ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. LIGHT
SNOW THAT IS DEVELOPING SOUTH OF THE FRONT THIS MORNING WILL
INTENSIFY AS THE FRONT GETS CLOSER DURING THE AFTERNOON. THE 
COMBINATION OF SNOW AND WEST WINDS GUSTING OVER 30 MPH WILL CREATE 
NEAR WHITEOUT CONDITIONS AT TIMES...RESULTING IN DIFFICULT DRIVING 
CONDITIONS DURING THE AFTERNOON AND EVENING RUSH HOUR. 

THE SNOW WILL TAPER OFF LATER THIS EVENING AND EARLY TONIGHT AS
DRIER AIR BUILDS IN BEHIND THE FRONT.

THE COLD FRONT WILL INTERACT WITH ADDITIONAL MOISTURE FROM LAKE
ONTARIO AND PRODUCE HEAVIER ACCUMULATIONS OF SNOW ACROSS THE NORTH
COUNTRY. THE LAKE SNOWS WILL TAPER OFF LATER TONIGHT AS THE WINDS
SHIFT TO THE NORTH...MAKING CONDITIONS LESS FAVORABLE FOR LAKE
EFFECT.

NYZ006-210000-
/O.UPG.KBUF.LE.Y.0011.000000T0000Z-051221T0600Z/
/O.NEW.KBUF.LE.W.0008.051220T1549Z-051221T0200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1049 AM EST TUE DEC 20 2005

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.
THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

LAKE EFFECT SNOW WILL INTENSITY DURING THE AFTERNOON AND
ACCUMULATE AN ADDITIONAL 3 TO 6 INCHES BY THIS EVENING...MAINLY
OVER THE TUG HILL. AS THIS WINDS SHIFT TO THE NORTHWEST THIS
EVENING...THE LAKE SNOWS WILL SHIFT TO THE SOUTH AND ACCUMULATE AN
ADDITIONAL 2 TO 4 INCHES TONIGHT.

THE FRESH SNOW WILL BE ACCOMPANIED BY WIND GUSTS OVER 30 MPH.
THIS WILL RESULT IN SOME BLOWING AND DRIFTING SNOW WITH WHITETOUT
CONDITIONS.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ007-008-210000-
/O.NEW.KBUF.LE.W.0008.051220T1549Z-051221T0200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1049 AM EST TUE DEC 20 2005

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

LAKE EFFECT SNOW WILL INTENSITY DURING THE AFTERNOON AND
ACCUMULATE AN ADDITIONAL 4 TO 6 INCHES BY THIS
EVENING...WITH UP TO 8 INCHES POSSIBLE OVER THE TUG HILL. 
THE LAKE SNOWS WILL SHIFT SOUTH OF THE AREA DURING THE EVENING AS
THE WINDS SHIFT TO THE NORTH BEHIND A PASSING COLD FRONT.

THE FRESH SNOW WILL BE ACCOMPANIED BY WIND GUSTS OVER 30
MPH. THIS WILL RESULT IN SOME BLOWING AND DRIFTING SNOW WITH
WHITETOUT CONDITIONS.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010>014-085-210000-
/O.NEW.KBUF.WW.Y.0004.051220T1549Z-051221T0200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...WARSAW...GENESEO...
CANANDAIGUA...ORCHARD PARK...SPRINGVILLE
1049 AM EST TUE DEC 20 2005

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

OCCASIONAL LIGHT SNOW DEVELOPING AHEAD OF AN APPROACHING COLD
FRONT WILL INTENSIFY THIS AFTERNOON AND EVENING AND BRING A
GENERAL 1 TO 3 ACCUMULATION TO THE AREA. ADDITIONAL MOISTURE FROM
LAKE ERIE WILL BRING SLIGHTLY HIGHER ACCUMULATIONS TO
ERIE...GENESEE AND WYOMING COUNTIES.

THE COMBINATION OF SNOW AND WEST WINDS GUSTING OVER 30 MPH WILL
CREATE NEAR WHITEOUT CONDITIONS AT TIMES...RESULTING IN DIFFICULT
DRIVING CONDITIONS DURING THE AFTERNOON AND EVENING RUSH HOUR.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED
FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW,
BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE
WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE
WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER
RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR
UPDATES.

$$

NYZ019>021-210000-
/O.NEW.KBUF.WW.Y.0004.051220T1549Z-051221T0500Z/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
1049 AM EST TUE DEC 20 2005

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

OCCASIONAL LIGHT SNOW DEVELOPING AHEAD OF AN APPROACHING COLD
FRONT WILL INTENSIFY THIS LATER THIS AFTERNOON AND EVENING AND 
BRING A GENERAL 1 TO 2 ACCUMULATION TO THE AREA. ANOTHER 1 TO 3
INCHES IS EXPECTED THROUGH THE FIRST HALF OF TONIGHT AS THE COLD
FRONT PICKS UP ADDITIONAL MOISTURE FROM LAKE ERIE.

THE COMBINATION OF SNOW AND WEST WINDS GUSTING OVER 30 MPH WILL
CREATE NEAR WHITEOUT CONDITIONS AT TIMES...RESULTING IN DIFFICULT
DRIVING CONDITIONS DURING THE EVENING RUSH HOUR.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
3 follow-up statements
000 
WWUS41 KBUF 202050
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EST TUE DEC 20 2005

...SNOW AND BLOWING SNOW TO IMPACT WESTERN NEW YORK AND THE GENESEE 
VALLEY THROUGH THIS EVENING... 
...LAKE EFFECT SNOW TO CONTINUE EAST OF LAKE ONTARIO...
 
.A COLD FRONT DIPPING SOUTHWARD ACROSS NEW YORK WILL CONTINUE TO
PRODUCE A GENERAL SNOWFALL ACROSS MUCH OF WESTERN AND NORTHERN NEW
YORK THROUGH THIS EVENING. ADDITIONALLY, A WESTERLY FLOW OFF LAKE
ONTARIO WILL CONTINUE THE LAKE EFFECT SNOW ACROSS AREAS EAST OF
LAKE ONTARIO. SNOW WILL TAPER TO SCATTERED SNOW SHOWERS ACROSS
WESTERN SECTIONS AS THE FRONT MOVES SOUTH OF THE REGION LATER THIS
EVENING. THE LAKE SNOWS OFF LAKE ONTARIO WILL DIMINISH AS WELL
LATER THIS EVENING AS THE WINDS SHIFT TO THE NORTH...MAKING
CONDITIONS LESS FAVORABLE FOR LAKE EFFECT.

NYZ006>008-210200-
/O.CON.KBUF.LE.W.0008.000000T0000Z-051221T0200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
350 PM EST TUE DEC 20 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

LAKE EFFECT SNOW WILL CONTINUE DURING THE LATE AFTERNOON AND 
ACCUMULATE AN ADDITIONAL 3 TO 5 INCHES BY THIS EVENING...MAINLY OVER 
THE TUG HILL REGION. AS THIS WINDS SHIFT TO THE NORTHWEST...THE
LAKE SNOWS WILL SHIFT TO THE SOUTH AND DIMINISH TO SCATTERED SNOW SHOWERS
AFTER 9 PM OVER JEFFERSON AND LEWIS COUNTIES. LAKE SNOWS WILL
BRING ANOTHER 3 TO 5 INCHES TO OSWEGO COUNTY...BUT WILL WEAKEN BY
MIDNIGHT.

THE FRESH SNOW WILL BE ACCOMPANIED BY WIND GUSTS OVER 30 MPH  
RESULTING IN SOME BLOWING AND DRIFTING SNOW WITH NEAR WHITEOUT
CONDITIONS.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010>014-085-210200-
/O.CON.KBUF.WW.Y.0004.000000T0000Z-051221T0200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...WARSAW...GENESEO...
CANANDAIGUA...ORCHARD PARK...SPRINGVILLE
350 PM EST TUE DEC 20 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

LIGHT SNOW ASSOCIATED WITH A COLD FRONT CROSSING THE REGION WILL 
CONTINUE THROUGH THE EVENING. ADDITIONAL SNOWFALL WILL RANGE FROM
1 TO 3 INCHES ACROSS THE NIAGARA FRONTIER TO THE FINGER LAKES...AND
2 TO 4 INCHES OVER HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER AND
WYOMING TO SOUTHERN ERIE COUNTIES. THE SNOW IS EXPECTED TO DIMINISH
TO SCATTERED SNOW SHOWERS AND FLURRIES AFTER MIDNIGHT AS THE FRONT
EXITS THE REGION.

THE COMBINATION OF SNOW AND WEST WINDS GUSTING OVER 30 MPH WILL
CREATE NEAR WHITEOUT CONDITIONS AT TIMES...RESULTING IN DIFFICULT
DRIVING CONDITIONS DURING THE AFTERNOON AND EVENING RUSH HOUR.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET,
FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ019>021-210500-
/O.CON.KBUF.WW.Y.0004.000000T0000Z-051221T0500Z/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
350 PM EST TUE DEC 20 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

OCCASIONAL LIGHT SNOW ASSOCIATED WITH A COLD FRONT THAT WILL CROSS 
THE REGION THIS EVENING WILL BRING AN ADDITIONAL 2 TO 4 INCHES OF 
ACCUMULATION TO THE AREA. THE SNOW WILL DIMINISH TO SCATTERED SNOW
SHOWERS AND FLURRIES AFTER MIDNIGHT AS THE FRONT MOVES SOUTH OF THE
AREA.

THE COMBINATION OF SNOW AND WEST WINDS GUSTING OVER 30 MPH WILL
CREATE NEAR WHITEOUT CONDITIONS AT TIMES...RESULTING IN DIFFICULT
DRIVING CONDITIONS DURING THE EVENING RUSH HOUR.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

MRP/WCH
000 
WWUS41 KBUF 210159
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
859 PM EST TUE DEC 20 2005

...SNOW SHOWERS TO CONTINUE IMPACTING PORTIONS OF THE AREA THROUGH
THIS EVENING...
...LAKE EFFECT SNOWS TO CONTINUE SOUTHEAST OF LAKE ONTARIO...

.A COLD FRONT DIPPING SOUTHWARD ACROSS NEW YORK WILL CONTINUE TO
PRODUCE A LIGHT GENERAL SNOWFALL ACROSS MUCH OF WESTERN AND
NORTHERN NEW YORK THROUGH MUCH OF THE NIGHT. IN ADDITION... A
WEST NORTHWEST FLOW OFF LAKE ONTARIO WILL CONTINUE THE LAKE EFFECT
SNOW ACROSS AREAS SOUTHEAST OF THE LAKE. THE SNOWS ARE EXPECTED TO
GRADUALLY TAPER TO SCATTERED SNOW SHOWERS AS THE COLD FRONT PUSHES
SOUTH OF THE AREA OVERNIGHT...AND AS WINDS BECOME UNFAVORABLE FOR
LAKE EFFECT SNOW.

NYZ007-008-210300-
/O.CAN.KBUF.LE.W.0008.000000T0000Z-051221T0200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
859 PM EST TUE DEC 20 2005

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

THE HEAVY LAKE SNOWS HAVE ENDED ACROSS THE AREA...THEREFORE THE
LAKE EFFECT SNOW WARNING HAS BEEN CANCELLED.

$$

NYZ001-010>014-210300-
/O.CAN.KBUF.WW.Y.0004.000000T0000Z-051221T0200Z/
NIAGARA-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...BATAVIA...
WARSAW...GENESEO...CANANDAIGUA
859 PM EST TUE DEC 20 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW SHOWERS WILL CONTINUE FOR MUCH OF THE REMAINDER OF THE
NIGHT...BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE AN
INCH OR LESS. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

$$

NYZ021-210300-
/O.CAN.KBUF.WW.Y.0004.000000T0000Z-051221T0500Z/
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
859 PM EST TUE DEC 20 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW SHOWERS WILL CONTINUE FOR MUCH OF THE REMAINDER OF THE
NIGHT...BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE AN
INCH OR LESS. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

$$

NYZ006-211000-
/O.EXT.KBUF.LE.W.0008.000000T0000Z-051221T1000Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
859 PM EST TUE DEC 20 2005

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

STEADY LAKE EFFECT SNOWS WILL CONTINUE THIS EVENING BEFORE
GRADUALLY DIMINISHING TO SCATTERED SNOW SHOWERS OVERNIGHT.
ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED BEFORE THE
SNOW DIMINISHES OVERNIGHT.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ002>005-019-020-085-211000-
/O.EXT.KBUF.WW.Y.0004.000000T0000Z-051221T1000Z/
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...
FAIR HAVEN...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
859 PM EST TUE DEC 20 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

LIGHT SNOW SHOWERS ASSOCIATED WITH A COLD FRONT CROSSING THE
REGION WILL CONTINUE FOR MUCH OF THE NIGHT...BEFORE DIMINISHING TO
SCATTERED SNOW SHOWERS OVERNIGHT. ADDITIONAL SNOWFALL AMOUNTS ARE
EXPECTED TO BE IN THE 1 TO 3 INCH RANGE BEFORE THE SNOW ENDS LATER
TONIGHT.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW... BLOWING SNOW...
SLEET... FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT... THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

JJR
000 
WWUS41 KBUF 211000
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EST WED DEC 21 2005

NYZ006-211100-
/O.EXP.KBUF.LE.W.0008.000000T0000Z-051221T1000Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
500 AM EST WED DEC 21 2005

...LAKE EFFECT SNOW WARNING HAS EXPIRED...

THE LAKE EFFECT SNOW WARNING IS NO LONGER IN EFFECT. 

$$

NYZ002>005-019-020-085-211100-
/O.EXP.KBUF.WW.Y.0004.000000T0000Z-051221T1000Z/
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...
FAIR HAVEN...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
500 AM EST WED DEC 21 2005

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

$$

TMA

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Dec 20, 10:20 AM EST, 29 minutes earlier.

Area forecast discussion, Dec 20, 10:20 AM EST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
1020 AM EST TUE DEC 20 2005

.UPDATE...

WILL ISSUE WINTER WEATHER ADVISORY FOR MOST OF THE FORECAST AREA
THIS AFTERNOON AND EVENING AND UPGRADE TO LAKE EFFECT SNOW WARNING
FOR EASTERN LAKE ONTARIO REGION. COLD FRONT DROPPING SOUTH ACROSS
THE REGION WILL BRING WIDESPREAD LIGHT TO MODERATE SNOW ACCOMPANIED
BY GUSTY WEST WINDS. BLOWING AND DRIFTING SNOW ALONG WITH
ACCUMULATION OF AS MUCH AS 4 INCHES WILL PRODUCE ADVISORY CRITERIA
CONDITIONS OVER WESTERN NY...GENESEE VALLEY AND NORTHERN FINGER
LAKES. WINDS ALIGNING ALONG THE LENGTH OF LAKE ONTARIO WILL PRODUCE
AS MUCH AS 8 INCHES OF NEW SNOW OVER THE TUG HILL PLATEAU. SNOW
ACCUMULATIONS WILL BE ABOUT AN INCH IN HOUR...ALTHOUGH WINDS WILL
NOT BE AS MUCH AN ISSUE AS ACROSS THE REST OF THE FORECAST AREA.
WINDS ACROSS WESTERN AND CENTRAL NY WILL DIMINISH AS THE FRONT
PASSES AS WILL THE LAKE EFFECT EAST OF LAKE ONTARIO...SO ADV/WRNGS
WILL ONLY LAST INTO THE EVENING.

HIBBERT

&&

.SHORT TERM (TODAY THROUGH THURSDAY)...

SURFACE TROUGH NORTH OF THE GREAT LAKES THIS MORNING WILL APPROACH
THE AREA TODAY. WEST SOUTHWEST FLOW AHEAD OF TROUGH WILL REORGANIZE
LAKE SNOWS OFF BOTH LAKES. THIS REORGANIZATION OF LAKE SNOWS ALREADY
UNDERWAY EAST OF LAKE ONTARIO.

LAKE EFFECT PARAMETERS NOT OVERLY IMPRESSIVE THROUGH 15Z...BUT ETA12
SUGGESTING SOME MINOR ACCUMULATIONS POSSIBLE OVER THE TUG HILL. LAKE
EQUILIBRIUM LEVELS RISING LATER THIS MORNING AND THROUGH THE
AFTERNOON WITH FAVORABLE SNOW GROWTH REGION DEVELOPING...WHICH
SHOULD ALLOW LAKE SNOWS TO INTENSIFY AS THE AIR MASS OVER THE LAKES
DESTABILIZES UNDER MODEST COLD AIR ADVECTION. BIGGEST LIMITING
FACTOR FOR SIGNIFICANT LAKE SNOWS IS AMOUNT OF SHEAR SHOWN OF BUFKIT
PROFILES...ESPECIALLY OFF LAKE ERIE. POTENTIAL FOR AMOUNTS TO REACH
ADVISORY CRITERIA EAST OF LAKE ONTARIO...MAINLY THE TUG HILL AND
OSWEGO COUNTY (MAYBE AS FAR WEST AS NORTHERN CAYUGA COUNTY). FEEL
WITH BEST POTENTIAL FOR MODEST LAKE SNOWS OVER OSWEGO COUNTY WILL
OPT TO PLACE THAT AREA IN AN ADVISORY TODAY THROUGH THE FIRST HALF
OF TONIGHT...BEFORE CAPPING INVERSION LOWERS AND SHEAR INCREASES.
SURROUNDING AREAS MAY NEED TO BE PLACED IN AN ADVISORY IF LAKE
BANDS STRENGTHEN. WITH MORE SHEAR SUGGESTED OFF LAKE ERIE WILL KEEP
ACCUMULATIONS UNDER ADVISORY CRITERIA SOUTH OF BUFFALO.

NEXT SURFACE TROUGH APPROACHES THE AREA LATE TONIGHT. SOUTHWEST
FLOW AHEAD OF THE TROUGH MAY SET UP A WEAK BAND EAST OF LAKE ERIE
AND PRODUCE SOME MINOR ACCUMULATIONS AS FAR NORTH AS BUFFALO.

WARM AIR ADVECTION AHEAD OF THE SECOND SURFACE TROUGH WILL BRING A
CHANCE OF SNOW TO THE ENTIRE AREA ON WEDNESDAY...WITH A CHANCE FOR
SOME LAKE ENHANCED SNOW OFF LAKE ONTARIO WITH THE SOUTHWEST FLOW
AHEAD OF THE TROUGH. TEMPERATURES ALOFT APPEAR AS THOUGH THEY WILL
BE TOO WARM TO SUPPORT ANY SUSTAINED LAKE EFFECT OFF LAKE ERIE.

A NORTHWEST FLOW BEHIND THE SECOND TROUGH WILL SET UP MULTIPLE BANDS
SOUTHEAST OF LAKE ONTARIO...AND FOR A BRIEF TIME OFF LAKE ERIE.

A BRISK SOUTHWEST FLOW OF WARMER AIR IS FORECAST TO GET UNDERWAY
THURSDAY AFTERNOON.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...

AS HAS BEEN ADVERTISED THE PAST SEVERAL DAYS...THE LONG TERM PORTION
OF THE FORECAST PACKAGE WILL BE CHARACTERIZED BY MILDER WEATHER.
MERCURY READINGS ACROSS WESTERN AND NORTH CENTRAL NEW YORK HAVE
AVERAGED ABOUT 7 DEG F BELOW NORMAL THROUGH THIS POINT IN
DECEMBER...THANKS LARGELY TO A CROSS POLAR (OR AT LEAST CROSS YUKON
TERRITORIES) FLOW.

A LARGE PIECE OF THE EASTERN CANADIAN VORTEX IS STILL BEING FORECAST
TO BREAK OFF AND DRIFT BACK TO THE WEST ACROSS THE POLAR REGION.
THIS WILL SHUT OFF THE CROSS POLAR FLOW AND ALLOW A PSEUDO-ZONAL
FLOW TO SET UP ALONG THE U.S./CANADIAN BORDER. WHILE A PAIR OF
FAIRLY DEEP TROUGHS WILL TAKE TURNS SETTING UP HERE IN THE EAST FOR
BOTH CHRISTMAS DAY AND LATER NEXT WEEK...THE SOURCE REGION FOR THE
FLOW WILL BE PACIFIC IN NATURE WITH H8 TEMPS GENERALLY REMAINING
WARMER THAN -10C. AT THIS TIME OF YEAR...THAT IS NOT IMPRESSIVELY
COLD AND WILL DO LITTLE TO GENERATE ANY LAKE SNOWS WITH LAKE SFC
TEMPS AVERAGING ABOUT +2 OR 3.

AS A RESULT...TEMPERATURES WILL AVERAGE CLOSE TO...OR A BIT ABOVE
NORMAL DURING THE UPCOMING WEEKEND INTO THE MIDDLE OF NEXT WEEK.
WHILE SYNOPTIC SNOWS WILL BE POSSIBLE...THE LACK OF INSTABILITY OVER
THE LAKES WILL KEEP LAKE SNOWS TO AN ABSOLUTE MINIMUM. THE DETAILS
FORM THE PREVIOUS SHIFT...

TEMPERATURES WILL MODERATE OVER THE WEEKEND, WITH A CHANCE OF SNOW
SHOWERS ON FRIDAY AS A WEAK COLD FRONT MOVES ACROSS THE AREA.  A
DEEPENING LOW WILL MOVE OUT OF THE PLAINS, BUT TEMPERATURES WILL BE
MARGINAL FOR SNOW ESPECIALLY DURING THE DAY WITH HIGHS IN THE UPPER
30S TO NEAR 40.  THE LOW HAS THE POTENTIAL FOR MIXED PRECIPITATION,
BUT THERE IS QUITE A BIT OF DISAGREEMENT BETWEEN MODELS, SO WE WILL
CALL IT RAIN AND SNOW FOR NOW, WITH A SOLIDLY WHITE CHRISTMAS IN
DOUBT.  THE LOW MOVES OUT OF THE AREA ON MONDAY WITH COOLER
TEMPERATURES LINGERING BEHIND IT, BUT IT WILL STILL BE MILDER THAN
RECENT WEEKS.

&&

.AVIATION...

A STRONG AND RELATIVELY COLD SOUTHWESTERLY FLOW ACROSS LAKE ERIE
REMAINS CAPPED BY A SHARP LOW LEVEL INVERSION. THE RESULTING WELL
MIXED BOUNDARY LAYER HAS PRODUCED A WEALTH OF MVFR/IFR CIGS EARLY
THIS MORNING ACROSS THE IAG FRONTIER AND PORTIONS OF THE DOWNSTREAM
GENESEE VALLEY. THESE CIGS WILL LIKELY REMAIN IN PLACE THROUGH THE
MORNING HOURS...AS WILL MVFR LAKE EFFECT CIGS EAST OF LAKE ONTARIO.

WINDS WILL VEER TO THE WEST THIS AFTERNOON WITH COLD ADVECTION AT
ALL LEVELS ERASING THE TRAPPING INVERSION. WHILE THIS WILL ALLOW FOR
A DEEPER MIXED LAYER AND A PERIOD OF VFR CIGS...IT WILL ALSO LEAD TO
SOME LAKE EFFECT ACTIVITY SOUTH OF BUFFALO AND SOUTHEAST OF LAKE
ONTARIO. IFR CONDITIONS WILL BE FOUND IN THESE AREAS (IE. JHW)...
WITH VFR TO OCCASIONAL MVFR CIGS ELSEWHERE FROM A PASSING UPPER
LEVEL TROUGH.

SFC WINDS WILL REMAIN GUSTY TO 35 KNOTS INTO THE AFTERNOON...THEN
WINDS ARE EXPECTED TO SUBSIDE DURING THE COURSE OF THE AFTERNOON AND
EVENING.

&&

.MARINE...

WHILE A 45 KT LOW LEVEL JET WILL EXIT THE REGION THIS MORNING...A
FAIRLY TIGHT AND WELL ALIGNED SFC TO 5K PRESSURE GRADIENT WILL KEEP
GALE FORCE WINDS IN PLACE ACROSS THE OPEN WATERS OF BOTH LKS ERIE
AND ONTARIO. WHILE GUIDANCE IS SUGGESTING THAT THE SFC WINDS DROP
OFF DURING THE AFTERNOON...WILL NOT GAMBLE WITHIN A COLD ADVECTION
PATTERN SO WILL KEEP GALES IN PLACE THROUGH THE AFTERNOON.

THE NEARSHORE WATERS WILL CONTINUE TO HAVE HIGH END ADVISORIES...
ALTHOUGH WINDS MAY START TO SUBSIDE DURING THE COURSE OF THE
AFTERNOON. THE RESULTING WAVES WILL REMAIN HIGH INTO THE EVENING
HOURS...ESPECIALLY ACROSS THE EASTERN END OF LAKE ONTARIO. THE SCAS
WILL REMAIN IN PLACE FOR THE NEARSHORE WATERS INTO AT LEAST THIS
EVENING...AND POSSIBLY LATER FOR THE EASTERN END OF LK ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING THROUGH 9 PM TONIGHT NYZ006>008.
     WINTER WEATHER ADVISORY THROUGH 9 PM NYZ001>005-010>014-085.
     WINTER WEATHER ADVISORY THROUGH MIDNIGHT NYZ>021.
MARINE...GALE WARNING TODAY FOR OPEN WATERS OF LAKE ONTARIO.
         SMALL CRAFT ADVISORIES TODAY FOR ALL OF THE NEW YORK
           NEARSHORES OF LKS ERIE AND ONTARIO.
         SMALL CRAFT ADVISORY TODAY FOR BUF HARBOR/IAG RVR.

&&

SHORT TERM...TMA
LONG TERM/AVIATION/MARINE...RSH
Hazardous weather outlook, Dec 20, 5:31 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
531 AM EST TUE DEC 20 2005

NYZ001>005-010>014-019>021-085-211045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
531 AM EST TUE DEC 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006-211045-
OSWEGO-
531 AM EST TUE DEC 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
1 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST WEDNESDAY.

OCCASIONAL LIGHT SNOWS THIS MORNING WILL BECOME STEADIER AND HEAVIER
THIS AFTERNOON AND EVENING. THE SNOW IS EXPECTED TO ACCUMULATE 2
TO 4 INCHES ACROSS MOST OF THE COUNTY TODAY WITH ANOTHER 2 TO 4
INCHES ANTICIPATED FOR TONIGHT.

THE FRESH SNOW WILL BE ACCOMPANIED BY WIND GUSTS IN EXCESS OF 30
MPH...ESPECIALLY OVER THE TUG HILL WHERE WINDS COULD APPROACH 40
MPH. THIS WILL RESULT IN SOME BLOWING AND DRIFTING SNOW WITH
GREATLY REDUCED VISIBILITY AT TIMES.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. SNOW SPOTTERS ARE
ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-211045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-

SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
525 AM EST TUE DEC 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS EXPECTED TODAY LAKE ONTARIO.

SMALL CRAFT ADVISORIES TODAY FOR ALL OF THE NEW YORK NEARSHORES
OF LAKES ERIE AND ONTARIO. SMALL CRAFT ADVISORY TODAY FOR THE
BUFFALO HARBOR AND UPPER NIAGARA RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-211045-
JEFFERSON-LEWIS-
531 AM EST TUE DEC 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:56 AM ESTLake Effect Snow AdvisoryBUFOswego7 hr
Dec 20, 10:49 AM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more18 hr

Nearby

Lake Effect Snow Warnings in New York, 2005Every lake effect snow warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.